Rip Current, Eastern Hyde
- When
- May 27, 9:00 PM EST
- Where
- Eastern Hyde forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Coast Guard
A 26 year old man was swept out to sea and drowned off Ocracoke Island.
A 26 year old man drowned in a rip current off Ocracoke Island.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A 26 year old man drowned in a rip current off Ocracoke Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at May 27, 8:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 940 PM EDT SUN MAY 27 2007 .SYNOPSIS... HIGH PRESSURE SFC AND ALOFT WILL CONTINUE ACROSS THE REGION THROUGH TUE. A WEAK AND DRY FRONT WILL MOVE INTO THE REGION LATE TUE WITH HIGH PRESSURE BUILDING OVER THE REGION WED THROUGH FRI. HIGH PRESSURE WEAKENS AND MOVES EAST NEXT WEEKEND AS A FRONTAL BOUNDARY APPROACHES THE REGION. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LITTLE CHANGE TO NEAR TERM GRIDS WITH ONLY MINOR TWEAKS TO SKY COVER AND TEMP/DEW POINT TRENDS. SCT CIRRUS OVERNIGHT WILL BE TOO THIN TO JUSTIFY PARTLY CLOUDY WORDING AND WILL MAINTAIN INTEGRITY OF PREVIOUSLY ISSUED ZONES. WILL ISSUE UPDATED AFM/PMF PRODUCTS SHORTLY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... HIGH PRES WILL PERSIST OFF THE COAST THROUGH TUE WITH AN UPPER RIDGE DIVERTING STORM SYSTEMS WELL TO THE NORTH. HIGH TEMPS WILL BE ABOVE NORMAL THROUGH THE SHORT TERM EXCEPT ADJACENT TO THE COAST WHERE HIGHS WILL BE NEAR NORMAL. CONTINUED TO UNDERCUT MOS GUIDANCE A FEW DEGREES FOR MINS MON NIGHT AS THERE WILL BE LITTLE CHANGE IN AIRMASS. A WEAK AND DRY FRONT WILL MOVE INTO THE AREA FROM THE NORTH TUE AFTERNOON AND EVENING WITH GREATER SKY COVERAGE ADVECTING INTO THE REGION FROM THE NORTH. EXPECT CLOUDS TO LIMIT RADIATIVE COOLING ACROSS THE NRN 2/3 OF THE CWA TUE NIGHT AND HAVE KEPT MIN TEMPS IN THE MID 60S THERE TO AROUND 60 IN THE SRN SECTIONS. HIGH PRES WILL BUILD SOUTH ALONG THE MID ATLANTIC COAST WED BRINGING LIGHT ELY FLOW ACROSS THE REGION. HIGHS WILL BE A COUPLE OF DEGREES COOLER BUT WILL STILL BE ABOVE NORMAL AWAY FROM THE COAST. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE IN CONTROL THROUGH THE BEGINNING OF THE EXTENDED...MOSTLY SUNNY SKIES AND DRY THROUGH FRIDAY. TEMPS DURING THE PERIOD MID/UPPER 80S INLAND AND LOW 80S ALONG THE COASTAL AREAS. LOWS IN THE MID/UPPER 60S. MODELS STILL SHOWING THE PATTERN SHIFT FOR THE WEEKEND...QUITE A BIT OF UNCERTAINTY WITH APPROACHING UPPER LEVEL SYSTEM...WITH THE GFS SHOWING NO RUN TO RUN CONSISTENCY. BEST CHANCE FOR PRECIP NOW LOOKS LIKE SUNDAY AHEAD OF THE COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH. HPC HAS COLD FRONT PROGGED TO BE ON THE WESTERN FRINGE OF THE CWA BY SUNDAY AFTERNOON. WE COULD SEE SOME MUCH NEEDED RAINFALL OVER THE WEEKEND...POSSIBLY INTO BEGINNING OF NEXT WEEK. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... LIGHT S/SW FLOW WILL CONTINUE OVER THE TERMINALS OVERNIGHT INTO MEMORIAL DAY AS SFC HIGH PRES REMAINS OFFSHORE. WINDS WILL DECREASE TO 5 KT OR LESS BY MID EVENING THEN INCREASE TO AROUND 10 KT TOMORROW. VFR CONDITIONS WILL CONTINUE OVERNIGHT WITH JUST SOME SCT THIN CIRRUS BUT COULD SEE A BRIEF PERIOD OF MVFR VSBYS IN SHALLOW GROUND FOG TOWARDS DAYBREAK WITH LITTLE OPERATIONAL IMPACT. VFR CONDITIONS EXPECTED TUE THROUGH FRI. && .MARINE... NO SIGNIFICANT CHANGES TO MARINE GRIDS THIS UPDATE. SFC HIGH PRES WILL REMAIN OFFSHORE THROUGH MON NIGHT. WINDS WILL REMAIN LIGHT S/SW 10 TO 15 KT CENTRAL AND NORTHERN WATERS WITH 10 KT SOUTH THROUGH MEMORIAL DAY WITH SEAS AOB 3 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...JW SHORT TERM...SK LONG TERM...CLQ AVIATION...JW MARINE...JW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 202 AM EDT SUN MAY 27 2007 NCZ029-044>047-079>081-090>094-103-104-280900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE- OUTER BANKS HYDE- 202 AM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-098-280900- CARTERET-ONSLOW- 202 AM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY THERE WILL BE A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES SOUTH OF CAPE LOOKOUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 rip current. Local standard time, as filed.
A 26 year old man was swept out to sea and drowned off Ocracoke Island.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Eastern Hyde | 2007-05-27 | 26 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27013.